Alert archive / Louisiana / Special Marine Warnings in 2012
Special Marine Warning 39, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special marine warning at Apr 2, 2012, 8:22 AM CDT. It was in force for 68 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2012, 8:22 AM CDT (13:22 UTC)
- Expired
- Apr 2, 2012, 9:30 AM CDT
- In force
- 68 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special marine warning went out at Apr 2, 7:32 AM CDT, 50 minutes earlier.
Area forecast discussion, Apr 2, 7:32 AM CDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 732 AM CDT MON APR 2 2012 .DISCUSSION... 12Z TAFS && .AVIATION... A FEW SHOWERS AND MINOR REDUCTIONS IN VISIBILITY WERE SEEN THIS MORNING BUT LIFT APPEARED TO BE STRONG ENOUGH TO PREVENT ANY SIGNIFICANT FOG FROM DEVELOPING. A PERSISTANT MCS CONTINUES TO PUSH EAST ACROSS COASTAL PORTIONS OF TEXAS THIS MORNING. EXPECT THIS ACTIVITY TO REACH OUR AREA LATER THIS MORNING AND BEGIN IMPACTING TERMINALS FROM WEST TO EAST. EXACT TIMING OF THUNDERSTORM ACTIVITY IS SOMEWHAT UNCERTAIN BUT BASED ON MOVEMENT OVER THE LAST SEVERAL HOURS...EXPECT BPT TO BEGIN SEEING EFFECTS BY 15Z. SOME PRECIPITATION LOADING HAS BEEN NOTED WITH SHOWERS AND THUNDERSTORMS EARLIER THIS MORNING. THE THREAT FOR DOWNBURSTS WILL EXIST AT ALL SITES IN AND AROUND DEVELOPING THUNDERSTORMS. IN ADDITION THE THREAT WILL EXIST FOR THE DEVELOPMENT OF HAIL. BY LATE THIS EVENING A BREAK IN THE ACTIVITY IS EXPECTED. SOME GUIDANCE ATTEMPTS TO DEVELOP FOG BY EARLY TOMORROW MORNING BUT GIVEN THEIR DISAGREEMENT I OPTED TO HOLD OFF FOR THE TIME BEING. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS LOOKS TO BE IN STORE FOR TUESDAY AS AN UPPER LOW PUSHES OUT OF THE DESERT SOUTHWEST AND INTO THE PLAINS. && 66 .PREV DISCUSSION... /ISSUED 511 AM CDT MON APR 2 2012/ DISCUSSION... LATEST WATER VAPOR SATELLITE IMAGERY/UPPER AIR ANALYSIS SHOWED A DIGGING UPPER TROF ACROSS THE WESTERN CONUS...WITH A DOWNSTREAM RIDGE STRETCHING FROM THE UPPER MIDWEST INTO THE NORTHEAST GULF COAST REGION. A SMALL AND RELATIVELY WEAK MID/UPPER LOW WAS NOTED AHEAD OF THE WRN CONUS TROF OVER SE TX...IN THE GENERAL VICINITY OF COLLEGE STATION. SHORT TERM FORECAST PRESENTS QUITE A CONUNDRUM AS IT IS DOMINATED BY MESOSCALE FEATURES WHICH HAVE EITHER BEEN POORLY INITIALIZED OR MISSED COMPLETELY BY HIGH RESOLUTION MODELS AND ENSEMBLES...NEVERMIND THEIR GLOBAL COUSINS. A NWD PROPAGATING GRAVITY WAVE FROM CONVECTIVE ACTIVITY THAT DECAYED OVER THE GOMEX YESTERDAY HAS SERVED AS A FOCUS FOR SCATTERED SHOWERS AND THUNDERSTORMS OVER THE COASTAL WATERS AND ADJACENT COUNTIES/PARISHES THIS MORNING. THE 4KM WRF DID SHOW THIS ACTIVITY...BUT WAS TOO FAST AND MAINTAINED IT TOO FAR INLAND...ITS 09Z DEPICTION HAVING A BROKEN LINE OF CONVECTION STRETCHING FROM JASPER TO ALEXANDRIA. IT APPEARS TO BE DOING A LITTLE BETTER WITH THE LINE OF CONVECTION WEST OF CORPUS...BUT IN THIS CASE SEEMS A BIT SLOW. THE SREF FARED BETTER WITH THE ACTIVITY OFF OUR COAST...BUT IS COMPLETELY MISSING THE CONVECTION OVER S TEXAS. IN ANY CASE...COVERAGE/INTENSITY CLOSER TO HOME HAS DECREASED A BIT PER RADAR AND SATELLITE IMAGERY...AND THIS IS WHERE THE DIFFICULTIES BEGIN. THE SREF AND GLOBAL MODELS SUGGEST THAT COVERAGE SHOULD BE ON THE INCREASE...WHILE THE HREF AND 4KM WRF INDICATE A RELATIVE LULL IN ACTIVITY UNTIL LATE THIS MORNING INTO THE AFTERNOON AS THE S TX CONVECTION HEADS TWD THE ENE. MY GUESS IS THAT SOMETHING IN BETWEEN WILL PLAY OUT...WITH AT LEAST SOME ACTIVITY CONTINUING THROUGH THE MORNING HOURS...WHILE MORE ROBUST AND WIDESPREAD CONVECTION OCCURS THIS AFTERNOON...EITHER FROM THE S TX CONVECTION OR FROM NEW/ADDITIONAL DEVELOPMENT AHEAD OF THE MID/UPPER LOW...WHICH IS PROGGED TO KICK OUT TO THE NORTHEAST AHEAD OF THE DIGGING WEST COAST TROF. BOTTOM LINE IS THE LIKELY POPS I INHERITED WILL BE MAINTAINED AS IS. DECENT INSTABILITY AND MARGINALLY SUFFICIENT SHEAR PROGS HAVE PROMPTED SPC TO OUTLINE A GOOD PART OF THE AREA IN A SLIGHT RISK OF SEVERE WEATHER FOR TODAY. DAMAGING WINDS AND/OR LARGE HAIL WOULD BE THE PRIMARY SEVERE WEATHER HAZARDS. GIVEN THE OVERALL LOW DEGREE OF CONFIDENCE IN EXACTLY WHAT WILL TRANSPIRE...I HAVE HELD SEVERE WORDING OUT OF THE ZFP FOR THE TIME BEING. A BRIEF BREAK IN SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED TONIGHT IN THE WAKE OF THE MID/UPPER LOW...BEFORE CHANCES START TO RAMP UP AGAIN TUESDAY AS SYNOPTIC SCALE LIFT INCREASES WITH THE APPROACH OF THE WRN CONUS TROF...WHICH IS PROGGED TO CUT OFF TODAY OVER THE FOUR CORNERS AND MEANDER SLOWLY EASTWARD TWD THE TX/OK PANHANDLES BY TUESDAY. THE PROBABILITY WILL INCREASE FURTHER LATE TUESDAY INTO WEDNESDAY AS THE LOW LIFTS OUT INTO THE PLAINS AND ITS ASSOCIATED SFC BOUNDARY MOVES INTO THE REGION. DRIER AIR IS PROGGED TO MOVE INTO THE AREA FROM WEST TO EAST IN THE WAKE OF THIS FEATURE...THOUGH THIS IS WHERE THE GLOBAL MODELS BEGIN TO DIVERGE A BIT...WITH THE GFS MAINTAINING AN ACTIVE MOIST TONGUE OVER THE SOUTHERN HALF OR SO OF THE AREA INTO THURSDAY...WHILE THE ECMWF DRIES US OUT. FOR NOW WILL HANG ONTO SILENT 10S AND CONTINUE TO MONITOR TRENDS. THIS MODEL DIVERGENCE CONTINUES TO GROW HEADING THROUGH THE REST OF THE WEEK...WITH THE GFS HOLDING A RIDGE OVER THE SE CONUS INTO EARLY NEXT WEEK WHILE THE ECMWF QUICKER TO BREAK IT DOWN. CHANGES WERE KEPT TO A MINIMUM. MARINE... A DOME OF HIGH PRESSURE ACROSS THE EASTERN GULF OF MEXICO WILL MAINTAIN A SOUTHERLY WIND REGIME ACROSS THE NORTHWEST GULF OF MEXICO. PASSING DISTURBANCES ALOFT WILL SET OFF SHOWERS AND THUNDERSTORMS OVER THE NEXT FEW DAYS. && .PRELIMINARY POINT TEMPS/POPS... KLCH 81 69 83 69 83 / 60 20 40 50 40 KBPT 82 69 81 70 83 / 60 20 40 50 30 KAEX 81 65 83 66 81 / 60 30 40 50 30 KLFT 82 68 84 68 82 / 60 20 40 40 50 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, Apr 2, 5:38 AM CDT, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 538 AM CDT MON APR 2 2012 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 031045- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 538 AM CDT MON APR 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE OUTLOOK AREA TODAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TUESDAY AND WEDNESDAY AS A SLOW MOVING UPPER LEVEL STORM SYSTEM MOVES THROUGH THE PLAINS. NO ORGANIZED SEVERE WEATHER IS EXPECTED EITHER DAY AT THIS TIME...THOUGH THERE IS A LEAST A VERY LOW RISK. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS POSSIBLE TODAY. GMZ430-432-435-450-452-455-470-472-475-031045- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 538 AM CDT MON APR 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE OUTLOOK AREA TODAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TUESDAY AND WEDNESDAY AS A SLOW MOVING UPPER LEVEL STORM SYSTEM MOVES THROUGH THE PLAINS. NO ORGANIZED SEVERE WEATHER IS EXPECTED EITHER DAY AT THIS TIME...THOUGH THERE IS A LEAST A VERY LOW RISK. .SPOTTER INFORMATION STATEMENT... MARINE INTERESTS SHOULD BE ALERT FOR THUNDERSTORM ACTIVITY TODAY...AND BE PREPARED TO SEEK SAFE HARBOR SHOULD SPECIAL MARINE WARNINGS BE ISSUED. 13
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 9:07 AM CDT | Special Marine Warning | LCH | 53 min | |
| Apr 2, 9:44 AM CDT | Special Marine Warning | LCH | 61 min | |
| Apr 2, 10:31 AM CDT | Special Marine Warning | LCH | 59 min | |
| Apr 2, 10:37 AM CDT | Special Weather Statement | LCH | Beauregard, Calcasieu, Cameron, Jefferson Davis | 53 min |
| Apr 2, 11:17 AM CDT | Special Marine Warning | LCH | 58 min | |
| Apr 2, 11:27 AM CDT | Special Weather Statement | LCH | Acadia, Allen, Evangeline, Lafayette, Vermilion, Vernon | 63 min |
| Apr 2, 11:55 AM CDT | Special Marine Warning | LCH | 65 min | |
| Apr 2, 12:19 PM CDT | Severe Thunderstorm Warning | LCH | Rapides | 45 min |
| Apr 2, 12:36 PM CDT | Special Weather Statement | LCH | Avoyelles, Iberia, Lafayette, Saint Landry | 54 min |
| Apr 2, 12:59 PM CDT | Special Marine Warning | LCH | 61 min | |
| Apr 2, 1:21 PM CDT | Special Weather Statement | LCH | Avoyelles, Iberia, Saint Martin, St. Mary | 39 min |
| Apr 2, 1:57 PM CDT | Special Weather Statement | LCH | Saint Martin, St. Mary | 63 min |
| Apr 2, 9:14 AM CDT | Special Weather Statement | LCH | Hardin, Jefferson | 61 min |
| Apr 2, 9:45 AM CDT | Special Weather Statement | LCH | Jasper, Orange, Tyler | 60 min |
| Apr 2, 1:59 PM CDT | Special Weather Statement | LCH | Hardin | 61 min |
Nearby
Special Marine Warnings in Louisiana, 2012Every special marine warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.